Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 42, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 24, 2011, 2:48 AM EDT for 5 counties in Florida. It took effect at May 24, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 2:48 AM EDT (06:48 UTC)
- In effect from
- May 24, 2011, 1:00 PM EDT
- Expired
- May 24, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WWUS82 KJAX 240648 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 248 AM EDT TUE MAY 24 2011 FLZ020>023-030>032-035>037-040-242200- /O.UPG.KJAX.FW.A.0038.110524T1700Z-110524T2200Z/ /O.NEW.KJAX.FW.W.0042.110524T1700Z-110524T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- 248 AM EDT TUE MAY 24 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING DUE TO LOW RH AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. MINIMUM RH VALUES ARE EXPECTED TO DROP TO 30 TO 35 PERCENT FOR UP TO 4 TO 5 HOURS. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ PP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 23, 8:54 PM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, May 23, 8:54 PM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 PM EDT MON MAY 23 2011
...NEAR RECORD HEAT TO CONTINUE THROUGH MID-WEEK...
.UPDATE...MID LEVEL RIDGING CONTINUES OVER THE NERN GULF OF MEXICO
AND OFF THE S.E. US COAST. AN UPPER LEVEL LOW IS SITUATED NEAR THE
WRN TIP OF CUBA WITH UPPER LEVEL MOISTURE STREAMING NEWD OVER S AND
CENTRAL FL.
A FEW SHOWERS AND STORMS DEVELOPING OVER OUR SRN ZONES AS SEA
BREEZES MOVED INLAND. E COAST SEA BREEZE CONTINUES TO MOVE WELL
INLAND AS OF 830 PM NOW TO JUST E OF WAYCROSS TO JUST W OF
GAINESVILLE. ALL CONVECTION HAS DISSIPATED NOW. SATELLITE IMAGERY
AND GPS DATA SHOWED PWATS INCREASING TO ABOUT 1.4 TO 1.6 INCHES
WHICH APPEARED TO BE JUST ENOUGH FOR THE ISOLD SHOWERS AND STORMS.
GFS ACTUALLY DID A BETTER JOB THAN THE NAM FOR THE ISOLD CONVECTION
THIS AFTN/EVENING. FOR REST OF TONIGHT...MIN TEMPS EXPECTED TO FALL
TO LOWER- MID 60S INLAND TO UPPER 60S COAST. THERE'S SOME EVIDENCE
FROM A FEW DIFFERENT MODEL RUNS AND THE FACT THAT SOME RAIN OCCURRED
TO GO AHEAD AND INCLUDE PATCHY FOG WORDING IN GRIDS AND ZFP FROM
ABOUT MARION COUNTY TO SUWANNEE COUNTY.
FOR TUE...MID LEVEL RIDGING REMAINS OVER NRN FL WITH WELL ABOVE
NORMAL TEMPS ONCE AGAIN. ANTICIPATED HIGHS IN THE MID 90S FOR MOST
PART WITH A FEW UPPER 90S STILL POSSIBLE. MODELS INDICATE SOME
SLIGHT CHANCE FOR A SHOWER OR STORM INLAND AREAS IN THE AFTN.
PROBABILITIES STILL RATHER LOW TO INCLUDE AT THIS TIME.
&&
.AVIATION...
WITH THE EXCEPTION OF POSSIBLE MVFR FOG AT GNV/VQQ EARLY
TUESDAY...PREVAILING VFR CONDITIONS ARE EXPECTED THIS TAF PERIOD.
&&
.FIRE WEATHER...
LOW RH AND HIGH ERC VALUES ARE EXPECTED OVER INLAND NE FL
THROUGH WEDNESDAY. RH'S WILL INCREASE ABOVE CRITICAL VALUES BY LATE
WEEK.
&&
.MARINE...
FORECAST TO REMAIN MOSTLY UNCHANGED THE NEXT FEW DAYS. HIGH
PRESSURE OVER THE AREA WILL RESULT IN MAINLY LIGHT SOUTH WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 97 66 97 / 10 10 10 10
SSI 72 92 70 91 / 0 10 0 0
JAX 68 94 67 94 / 10 10 0 0
SGJ 69 92 67 92 / 0 0 0 0
GNV 66 97 64 96 / 10 0 0 0
OCF 66 96 64 95 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-SUWANNEE-
UNION.
GA...NONE.
AM...NONE.
&&
SHASHY/STRUBLE/PRESNALLHazardous weather outlook, May 23, 9:00 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 PM EDT MON MAY 23 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 900 PM EDT MON MAY 23 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TONIGHT... PATCHY FOG WILL BE POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING OVER INLAND NORTHEAST FLORIDA MAINLY TO THE WEST OF HIGHWAY 301. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ELEVATED FIRE DANGER WILL CONTINUE OVER INLAND AREAS ON TUESDAY DUE TO LOW RELATIVE HUMIDITY VALUES. SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ARS
In the hours before
Local storm report, May 23, 9:58 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 11 NE RAINBOW LAKES EST 29.28N 82.34W
05/23/2011 MARION FL EMERGENCY MNGR
PINE TREE REPORTED DOWN BLOCKING ROAD NEAR INTERSECTION
OF WEST HIGHWAY 326 AND NW HIGHWAY 27. TIME OF EVENT
BASED ON RADAR IMAGERY.
&&
ARSNearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.